Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 324, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 2, 2012, 5:34 PM CDT for Lawrence County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 5:34 PM CDT (22:34 UTC)
- Expired
- Aug 2, 2012, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WUUS54 KOHX 022234 SVROHX TNC099-022315- /O.NEW.KOHX.SV.W.0324.120802T2234Z-120802T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 534 PM CDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE... * UNTIL 615 PM CDT * AT 531 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LORETTO... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A BUILDING LOCATION NOW. && LAT...LON 3503 8759 3531 8750 3520 8722 3500 8724 TIME...MOT...LOC 2234Z 301DEG 24KT 3518 8739 $$ FORECASTER:07
2 follow-up statements
516
WWUS54 KOHX 022246
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT THU AUG 2 2012
TNC099-022315-
/O.CON.KOHX.SV.W.0324.000000T0000Z-120802T2315Z/
LAWRENCE TN-
546 PM CDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAWRENCE COUNTY UNTIL 615 PM CDT...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF LAWRENCEBURG...
MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LAWRENCE COUNTY.
LAT...LON 3503 8759 3526 8752 3527 8751 3521 8726
3500 8724
TIME...MOT...LOC 2245Z 301DEG 24KT 3514 8731
$$
07499
WWUS54 KOHX 022305
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CDT THU AUG 2 2012
TNC099-022315-
/O.CON.KOHX.SV.W.0324.000000T0000Z-120802T2315Z/
LAWRENCE TN-
605 PM CDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAWRENCE COUNTY UNTIL 615 PM CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR LORETTO...OR 9 MILES SOUTHWEST
OF LAWRENCEBURG...MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LORETTO.
LAT...LON 3507 8754 3518 8754 3521 8753 3522 8753
3520 8736 3517 8729 3503 8729
TIME...MOT...LOC 2306Z 342DEG 9KT 3515 8744
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:51 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 2, 3:51 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 351 PM CDT THU AUG 2 2012 .DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...IMPACTS OF POTENTIAL MCS TONIGHT AND ON FRI... POTENTIAL FOR SHWRS/TSTMS THRU MID WEEK NEXT WEEK...TEMPS. AS FOR TONIGHT...WILL BE WAITING CLOSE TO PRESS TIME PER REGIONAL RADAR TRENDS FOR FINAL DECISION...BUT EXPECT MVV ACROSS NRN MO PRESENTLY...ALONG WITH DEVELOPING EMBEDDED SHORTWAVE IN PREDOMINATELY NWLY FLOW ALOFT...TO RESULTING IN EVENTUAL AN MCS DEVELOPMENT EITHER LATE THIS AFTERNOON OR EARLY THIS EVENING ACROSS CNTRL AND SERN MO...EVENTUALLY MOVING SEWD INTO AT LEAST WRN PORTIONS OF THE MID STATE DURING THE LATE EVENING HRS. MAY NEED TO BREAK OUT A LATE AFTERNOON GROUPING IN THE ZONE FORECAST PRODUCT TO EMPHASIZE ACTUAL TIMING IMPACTS. WILL CONTINUE TO GO WITH REASONING CLOSE TO MORNING FORECAST PACKAGE WITH MOST LOCATIONS W OF THE PLATEAU HAVING A CHANCE...TO EVEN LIKELY...SHWRS/TSTMS TOWARD DAYBREAK. WILL GO CLOSE TO CONSENSUS MODEL GUIDANCE ON LOWS...MAINLY IN THE MID 70S...BUT...WITH CLOUD COVERAGE POSSIBLY NOT AS PRONOUNCED ACROSS THE PLATEAU AND ONLY A SLIGHT CHANCE OF SHWRS/TSTMS PLATEAU LATE...WILL GO A COUPLE OF DEGREES COOLER THAN CONSENSUS GUIDANCE WITH LOWS MAINLY IN THE MID 60S. AS FOR FRI...WILL CONTINUE CLOSE TO PREVIOUS MORNING FORECAST REASONING CONCERNING FRI ALSO...WITH SHWRS/TSTMS LIKELY AREA WIDE DURING AT LEAST THE MORNING HRS. WITH SOME TIMING UNCERTAINTIES STILL IN PLAY THOUGH TO ACTUAL MOVEMENT AND EVENTUAL DISSIPATION ACROSS THE MID STATE...ALONG WITH THE CONTINUED PRESENCE OF A WEAK SFC BOUNDARY...EXPECT SOME CLRING POSSIBLY LATE...BUT WILL GO WITH HIGH CHANCE POPS FOR LOCATIONS GENERALLY W OF THE PLATEAU. WILL GO WITH A MODEL COMPROMISE ON HIGHS FOR FRI...WITH MOST LOCATIONS W OF THE PLATEAU IN THE UPPER 80S...MID 80S PLATEAU. AS FOR FRI NIGHT...EXPECT AN UNSETTLED WX PATTERN THRU FRI NIGHT WITH A CHANCE OF SHWRS/TSTMS THRU THE NIGHT...WITH LOWS MAINLY IN THE LOWER 70S...UPPER 60S TO 70 PLATEAU AS UPPER LEVEL FLOW BECOMES MORE ZONAL ORIENTATED IN NATURE...AND NOT MUCH POTENTIAL FOR OVERALL AIRMASS MOISTURE TO SIGNIFICANTLY DRY OUT AFTER AFTERNOON MCS INFLUENCES HAVE WEAKENED. AS FOR SAT...AS MENTIONED ALSO IN THIS MORNINGS DISCUSSION...AND MODELS CONSENSUS CONTINUING TO EMPHASIZE...ANOTHER SHORT WAVE IS EXPECTED TO SCOOT EASTWARD IN THE UPPER LEVEL FLOW...ACROSS KENTUCKY...ON SAT. HOWEVER...THIS DISTURBANCE CONTINUES TO LOOKS TO BE A LITTLE WEAKER AND...PERHAPS...A LITTLE FURTHER N THAN THE UPPER LEVEL FLOW PATTERN ACROSS THE MID STATE FRI NIGHT. HOWEVER... TSTMS TO OUR N SHOULD BE CLOSE ENOUGH TO SWING SOME OUTFLOW BOUNDARIES SWD INTO OUR OUR NRN COUNTIES. IN ADDITION...AND IT CONTINUES TO LOOK SO...ATM ACROSS THE MID STATE WILL REMAIN CHOCKED FULL OF MOISTURE...SUPPORTIVE OF AT LEAST SCT TSTMS DURING THE DAY ON SAT PER DIURNAL HEATING INFLUENCES KICKING IN...AND WILL CONTINUE WITH HIGH CHANCE POPS AREA-WIDE. WILL GO WITH HIGHS CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 90...MID 80S PLATEAU. AS FOR SAT NIGHT...THE POTENTIAL FOR AN UPPER LEVEL EMBEDDED SHORTWAVE PASSAGE AROUND THE BASE OF A DEVELOPING UPPER LEVEL TROUGH ACROSS AT LEAST NRN PORTIONS OF THE MID STATE MAY BE POSSIBLE SAT NIGHT...AND THUS WILL CONTINUE WITH A CHANCE OF SHWRS/TSTMS THRU THE NIGHT TIME HRS. LOWS WILL MAINLY BE IN THE LOW TO MID 70S...AROUND 70 TO UPPER 60S PLATEAU. AS FOR THE REMAINDER OF THE FORECAST PERIOD...A CONTINUANCE OF THE OVERALL UNSETTLED WX PATTERN ON SUN AND MON...WITH A POTENTIAL DRYING TREND TOWARD THE MID PORTION OF NEXT WEEK IS THE GENERAL TREND FOR THE REMAINDER OF THE FORECAST PERIOD. OVERALL...IT LOOKS LIKE THE MID STATE WILL EITHER BE POSITIONED BETWEEN A SUMMERTIME COLD FRONT TO OUR N...AND A WARM MOIST AIRMASS TO OUR S...IF YOU LEAN MORE TOWARD THE EURO SOLUTION...OR THIS FRONT WILL PASS THRU THE MID STATE FROM OUR N SOMETIME LATE SUN NIGHT OR MON...AND THE AREA WILL BEGIN TO EXPERIENCE A DRYING AND WARMING TREND...IF YOU LEAN MORE TOWARD THE GFS SOLUTION. WITH SOME OVERALL UNCERTAINTY IN MIND...ESPECIALLY WHEN YOU FIGURE IN THE POSSIBILITY OF A POTENTIAL SHORTWAVE PASSAGE ACROSS THE NRN PORTIONS OF THE MID STATE ON SUN AIDING TO ADDITIONAL POTENTIAL FOR TSTM DEVELOPMENT...BELIEVE AT THIS TIME...THAT OVERALL... PREVIOUS FORECAST REASONING IS STILL VERY SOUND...AND OTHER THAN A TWEEK HERE AND THERE...WILL CONTINUE TO LEAN TOWARD IT ACCORDINGLY... I.E. MORE TOWARD THE GFS SOLUTION. THUS...WILL CONTINUE WITH THE MENTIONING OF LIKELY SHWRS/TSTMS DURING THE DAYLIGHT HOURS ON SUN... WITH A DRYING TREND BEGINNING TO ESTABLISH ITSELF BY MID WEEK. THIS WILL RESULT IN TEMPS NEAR OR SLIGHTLY ABOVE SEASONABLE NORMS...WITH HIGHS IN THE UPPER 80S TO LOWER 90S...MID 80S PLATEAU...AND LOWS AROUND 70...MID 60S PLATEAU. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 89 73 91 / 40 60 40 50 CLARKSVILLE 74 88 72 89 / 60 60 30 50 CROSSVILLE 67 84 69 85 / 20 60 50 50 COLUMBIA 75 90 73 91 / 40 60 40 50 LAWRENCEBURG 74 90 72 90 / 40 60 40 50 WAVERLY 74 89 73 89 / 60 60 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 2, 5:58 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 558 AM CDT THU AUG 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 558 AM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 2, 2:26 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 226 PM CDT THU AUG 2 2012 TNZ058-060-094-022030- LAWRENCE-LEWIS-MAURY- 226 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND MAURY COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF HOHENWALD...MOVING EAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED ABOUT 15 MILES NORTHWEST OF LAWRENCEBURG. PEOPLE IN EASTERN LEWIS...NORTHERN LAWRENCE AND SOUTHWESTERN MAURY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3561 8720 3535 8727 3535 8748 3560 8745 13
Local storm report, Aug 2, 5:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
521 PM CDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 E ELKTON 35.06N 86.88W
08/02/2012 GILES TN PUBLIC
FALLEN TREE BLOCKING BAUGH ROAD JUST EAST OF ELKTON.
&&
11Special weather statement, Aug 2, 5:31 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT THU AUG 2 2012
TNZ094-095-022330-
GILES-LAWRENCE-
531 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR LAWRENCEBURG...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN GILES AND SOUTHERN LAWRENCE COUNTIES...INCLUDING THE CITY
OF LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3500 8721 3503 8747 3513 8758 3533 8752
3525 8682 3499 8683
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 39 min |
| Aug 1, 7:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 42 min |
| Aug 1, 8:13 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 62 min |
| Aug 1, 8:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy | 34 min |
| Aug 1, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 44 min |
| Aug 2, 2:26 PM CDT | Special Weather Statement | OHX | Lewis | 64 min |
| Aug 2, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 37 min |
| Aug 2, 5:31 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.